Alert archive / Utah / High Wind Warnings in 2023

High Wind Warning 6, NWS Salt Lake City, UT

April 18, 20234 counties in Utah

NWS Salt Lake City, UT issued this high wind warning at Apr 18, 2023, 11:59 AM MDT for 4 counties in Utah. It was in force for 8 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 18, 2023, 11:59 AM MDT (17:59 UTC)
Expired
Apr 18, 2023, 8:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

Counties Box Elder County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT

The radar

The Salt Lake City radar (KMTX), 64 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 12:00 PM MDTNON-TSTM WND GST 52Snyderville, UTCANYONS - MURDOCK - 9300 FT
Apr 18, 12:00 PM MDTNON-TSTM WND GST 62Wendover, UTI-80 AT MP 2 TRIPOD - 4239 FT
Apr 18, 12:05 PM MDTNON-TSTM WND GST 41Emigration Canyon, UTPARLEYS CANYON AT QUARRY - 5126 FT
Apr 18, 12:05 PM MDTNON-TSTM WND GST 53Salduro, UTBONNEVILLE SALT FLATS - 4218 FT
Apr 18, 12:10 PM MDTNON-TSTM WND GST 44Olympus Cove, UTS-TURNS - BIG COTTONWOOD - 6235 FT
Apr 18, 12:15 PM MDTNON-TSTM WND GST 53Barro, UTINTERSTATE 80 - 4125 FT
Apr 18, 12:15 PM MDTNON-TSTM WND GST 79Alta, UTCENTRAL WASATCH PEAKS - 10994 FT
Apr 18, 12:20 PM MDTNON-TSTM WND GST 41East Millcreek, UTMOUTH PARLEYS - 4853 FT
Apr 18, 12:20 PM MDTNON-TSTM WND GST 53Aragonite, UTI-80 AT GRASSEY - 4677 FT
Apr 18, 12:20 PM MDTNON-TSTM WND GST 55Barro, UTI-80 AT MP 29 - 4223 FT
Apr 18, 12:20 PM MDTNON-TSTM WND GST 56Alta, UTREYNOLDS PEAK - 9400 FT
Apr 18, 12:20 PM MDTNON-TSTM WND GST 56Emigration Canyon, UTMT AIRE CANYON - 5523 FT
Apr 18, 12:25 PM MDTNON-TSTM WND GST 54Dugway, UTWIG MOUNTAIN - 4352 FT
Apr 18, 12:30 PM MDTNON-TSTM WND GST 43Mt Olympus, UTMILLCREEK CANYON - 5258 FT
Apr 18, 12:30 PM MDTNON-TSTM WND GST 53Knolls, UTWEST OF WILDCAT MTN - 4259 FT
Apr 18, 12:30 PM MDTNON-TSTM WND GST 56Eagle Mountain, UTLAKE MOUNTAIN - 7675 FT
Apr 18, 12:30 PM MDTNON-TSTM WND GST 75Sundance, UTSUNDANCE - ARROWHEAD - 8251 FT
Apr 18, 12:35 PM MDTNON-TSTM WND GST 57Wendover, UTWENDOVER PORT OF ENTRY - 4227 FT
Apr 18, 12:40 PM MDTNON-TSTM WND GST 52Gold Hill, UTV-GRID - 4226 FT
Apr 18, 12:40 PM MDTNON-TSTM WND GST 58Springdell, UTPROVO CANYON - 5182 FT
Apr 18, 12:45 PM MDTNON-TSTM WND GST 50Dugway, UTDITTO - 4345 FT
Apr 18, 12:45 PM MDTNON-TSTM WND GST 51Dugway, UTHORIZONTAL GRID - 4261 FT
Apr 18, 12:45 PM MDTNON-TSTM WND GST 60Dugway, UTCAMEL BACK MTN - 5077 FT
Apr 18, 12:50 PM MDTNON-TSTM WND GST 45Dolomite, UTI-80 AT MP 78 - 4213 FT
Apr 18, 12:50 PM MDTNON-TSTM WND GST 46Dugway, UTDUGWAY PROVING GROUNDS - 4350 FT
Apr 18, 12:50 PM MDTNON-TSTM WND GST 53Santaquin, UTI-15 AT MP 241 ROCKY RIDGE - 5091 FT
Apr 18, 12:50 PM MDTNON-TSTM WND GST 64Wendover, UTI-80 AT MP 1 - 4270 FT
Apr 18, 12:55 PM MDTNON-TSTM WND GST 53Dugway, UTWHITE SAGE - 4363 FT
Apr 18, 12:55 PM MDTNON-TSTM WND GST 54Dugway, UTDURAND ROAD - 4538 FT
Apr 18, 12:58 PM MDTNON-TSTM WND GST 42Clive, UTARAGONITE - 5030 FT
Apr 18, 1:00 PM MDTNON-TSTM WND GST 40Snyderville, UTCANYONS - PEAK 9990 - 9990 FT
Apr 18, 1:00 PM MDTNON-TSTM WND GST 41Alta, UTSOLITUDE HONEYCOMB PEAK - 10488 FT
Apr 18, 1:00 PM MDTNON-TSTM WND GST 44Ironton, UTI-15 AT PROVO - 4500 FT
Apr 18, 1:00 PM MDTNON-TSTM WND GST 45Provo, UTUS-189 AT LOWER PROVO CANYON - 4929 FT
Apr 18, 1:00 PM MDTNON-TSTM WND GST 54Dugway, UTSIMPSON SPRINGS - 4645 FT
Apr 18, 1:00 PM MDTNON-TSTM WND GST 56Dugway, UTENGLISH VILLAGE - 4788 FT
Apr 18, 1:00 PM MDTNON-TSTM WND GST 58Dugway, UTDUGWAY - APG - 4291 FT
Apr 18, 1:00 PM MDTNON-TSTM WND GST 66Alta, UTCENTRAL WASATCH PEAKS - 11066 FT
Apr 18, 1:05 PM MDTNON-TSTM WND GST 50Dugway, UTBAKER LAB - 4294 FT
Apr 18, 1:05 PM MDTNON-TSTM WND GST 54Dugway, UTDUGWAY 32 - 4839 FT
Apr 18, 1:05 PM MDTNON-TSTM WND GST 54Gold Hill, UTCAUSEWAY - 4246 FT
Apr 18, 1:10 PM MDTNON-TSTM WND GST 49Clover, UTJOHNSONS PASS - 6520 FT
Apr 18, 1:10 PM MDTNON-TSTM WND GST 51Dugway, UTTOWER GRID - 4346 FT
Apr 18, 1:10 PM MDTNON-TSTM WND GST 53Dugway, UTROMEO & CENTERLINE - 4308 FT
Apr 18, 1:15 PM MDTNON-TSTM WND GST 49Lake Point, UTGUNNISON ISLAND - 4242 FT
Apr 18, 1:15 PM MDTNON-TSTM WND GST 51Dugway, UTTOWER GRID - 4346 FT
Apr 18, 1:15 PM MDTNON-TSTM WND GST 64Hogup Siding, UTLAKESIDE MOUNTAIN - 5039 FT
Apr 18, 1:20 PM MDTNON-TSTM WND GST 53Dugway, UTWHITE SAGE - 4363 FT
Apr 18, 1:24 PM MDTNON-TSTM WND GST 50Dugway, UTDUGWAY-W - 4348 FT
Apr 18, 1:25 PM MDTNON-TSTM WND GST 53Dugway, UTROMEO & CENTERLINE - 4308 FT
Apr 18, 1:30 PM MDTNON-TSTM WND GST 40Delle, UTI-80 AT MP 71 EAST DELLE - 4228 FT
Apr 18, 1:30 PM MDTNON-TSTM WND GST 42Lake Point, UTSR-201 AT I-80 - 4272 FT
Apr 18, 1:30 PM MDTNON-TSTM WND GST 45Bauer, UTSR-36 AT MP 49 STOCKTON BAR - 5236 FT
Apr 18, 1:30 PM MDTNON-TSTM WND GST 45Tooele, UTSR-112 @ MP 6 UTAH AVENUE - 4721 FT
Apr 18, 1:30 PM MDTNON-TSTM WND GST 52Lake Point, UTLAKE POINT I-80 - 4248 FT
Apr 18, 1:35 PM MDTNON-TSTM WND GST 41Marshall, UTTOOELE VALLEY AIRPORT - 4318 FT
Apr 18, 1:40 PM MDTNON-TSTM WND GST 47Springdell, UTPROVO CANYON AT MP10 - 5119 FT
Apr 18, 1:40 PM MDTNON-TSTM WND GST 66Springdell, UTPROVO CANYON - 5182 FT
Apr 18, 1:42 PM MDTNON-TSTM WND GST 43Grouse Creek, UTROSEBUD - 4987 FT
Apr 18, 1:42 PM MDTNON-TSTM WND GST 48Vernon, UTVERNON - 5639 FT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2023-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2023-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WWUS75 KSLC 181759
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1159 AM MDT Tue Apr 18 2023

UTZ101-190200-
/O.NEW.KSLC.HW.W.0006.230418T1759Z-230419T0200Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
1159 AM MDT Tue Apr 18 2023

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ114-120-121-130-131-190100-
/O.CON.KSLC.WI.Y.0016.230418T1800Z-230419T0100Z/
Western Uinta Basin-Castle Country-San Rafael Swell-
Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
Emery, Green River, Goblin Valley, Hanksville, Big Water, 
and Bullfrog
1159 AM MDT Tue Apr 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Uinta Basin, Castle Country, San Rafael Swell, 
  Western Canyonlands and Glen Canyon Recreation Area/Lake 
  Powell.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
259 
WWUS75 KSLC 181929
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
129 PM MDT Tue Apr 18 2023

UTZ101-190200-
/O.CON.KSLC.HW.W.0006.000000T0000Z-230419T0200Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
129 PM MDT Tue Apr 18 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ102-104>106-115-116-190200-
/O.EXB.KSLC.WI.Y.0016.000000T0000Z-230419T0200Z/
Tooele and Rush Valleys-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Western Millard and Juab Counties-
Eastern Juab/Millard Counties-
Including the cities of Tooele, Grantsville, Vernon, Ogden, 
Bountiful, Salt Lake City, West Jordan, Sandy, Lehi, Provo, 
Payson, Delta, Little Sahara, Nephi, Scipio, and Fillmore
129 PM MDT Tue Apr 18 2023

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  shifting northwest through the afternoon and remaining very
  strong.

* WHERE...Tooele and Rush Valleys, Northern Wasatch Front, Salt 
  Lake Valley, Utah Valley, Western Millard and Juab Counties 
  and Eastern Juab/Millard Counties.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult due to
  crosswinds, especially for high profile vehicles and vehicles
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ114-120-121-130-131-190100-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-230419T0100Z/
Western Uinta Basin-Castle Country-San Rafael Swell-
Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
Emery, Green River, Goblin Valley, Hanksville, Big Water, 
and Bullfrog
129 PM MDT Tue Apr 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Western Uinta Basin, Castle Country, San Rafael Swell, 
  Western Canyonlands and Glen Canyon Recreation Area/Lake 
  Powell.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
398 
WWUS75 KSLC 190059
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
659 PM MDT Tue Apr 18 2023

UTZ114-120-121-130-131-190200-
/O.EXP.KSLC.WI.Y.0016.000000T0000Z-230419T0100Z/
Western Uinta Basin-Castle Country-San Rafael Swell-
Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
Emery, Green River, Goblin Valley, Hanksville, Big Water, 
and Bullfrog
659 PM MDT Tue Apr 18 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

While gusty west winds of 30-40 mph will continue through much of
the evening, winds have largely fallen below Advisory criteria, 
thus the Advisory will be allowed to expire.

$$

UTZ101-190200-
/O.CON.KSLC.HW.W.0006.000000T0000Z-230419T0200Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
659 PM MDT Tue Apr 18 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 60 mph.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ102-104>106-115-116-190200-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-230419T0200Z/
Tooele and Rush Valleys-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Western Millard and Juab Counties-
Eastern Juab/Millard Counties-
Including the cities of Tooele, Grantsville, Vernon, Ogden, 
Bountiful, Salt Lake City, West Jordan, Sandy, Lehi, Provo, 
Payson, Delta, Little Sahara, Nephi, Scipio, and Fillmore
659 PM MDT Tue Apr 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Tooele and Rush Valleys, Northern Wasatch Front, Salt 
  Lake Valley, Utah Valley, Western Millard and Juab Counties 
  and Eastern Juab/Millard Counties.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
940 
WWUS75 KSLC 190159
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
759 PM MDT Tue Apr 18 2023

UTZ101-190300-
/O.EXP.KSLC.HW.W.0006.000000T0000Z-230419T0200Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
759 PM MDT Tue Apr 18 2023

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Gusty west to northwest winds of 30 to 40 mph continue this
evening, but have fallen below criteria. Winds will continue to
diminish further through the remainder of the evening, thus the
Warning will be allowed to expire. 

$$

UTZ102-104>106-115-116-190300-
/O.EXP.KSLC.WI.Y.0016.000000T0000Z-230419T0200Z/
Tooele and Rush Valleys-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Western Millard and Juab Counties-
Eastern Juab/Millard Counties-
Including the cities of Tooele, Grantsville, Vernon, Ogden, 
Bountiful, Salt Lake City, West Jordan, Sandy, Lehi, Provo, 
Payson, Delta, Little Sahara, Nephi, Scipio, and Fillmore
759 PM MDT Tue Apr 18 2023

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds have fallen below Advisory criteria and will continue to
diminish through the remainder of the evening, thus the Advisory
will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Apr 18, 5:05 AM MDT, 6 hours 54 minutes earlier.

Area forecast discussion, Apr 18, 5:05 AM MDT, 6 hours 54 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
505 AM MDT Tue Apr 18 2023

.SYNOPSIS...A spring storm will impact mainly northern and central
Utah today. Cooler and somewhat unsettled weather is then expected
into the latter part of the week.

&&

.SHORT TERM (THROUGH 00Z FRIDAY)...A shortwave trough will continue
to cross the Great Basin and through Utah today, becoming more
negatively tilted as it does so. An earlier disturbance that ejected
out of the trough pushed a cold front into Utah yesterday, and this
front remains stalled across central Utah at this time. The larger
upstream trough will push a reinforcing cold front into northern
Utah mid-late morning which will then shift south through the
afternoon and evening hours. Gusty winds will likely occur on both
sides of this front. In addition to forcing along the cold front,
ascent is aided across northern Utah by upper divergence near the
left exit region of a 100kt H3 jet.

Bottom line, expect showers to increase across northern Utah and
southwest Wyoming this morning, with mountain snow and valley rain
initially, and a mix in between. Snow levels will then gradually
lower through the day as colder air filters into the area (H7
temperatures fall to -10C across the northwest Utah deserts by 00z,
and this -10C isotherm is progged to cut through the northwestern
half of the forecast area by 06z, with SLC at -12C). Valleys should
start to see snow mixing in with the rain by the latter portion of
the afternoon, and should be mostly snow after 00z, although
precipitation should wind down fairly quickly after this time. As
such, little or no accumulation is expected in most lower valley
areas. Mountain valleys across northern Utah could see 1-3 inches
while mountains will have more significant snowfall. A Winter
Weather Advisory remains in place for the Wasatch/Bear River Range
through 7pm where 6-12 inches of total snow is forecast. Main issue
will be travel impacts for Logan Summit and the upper Cottonwoods.

Regarding the winds, a Wind Advisory is also in place for the
eastern valleys of Utah. South-central Utah will likely see
marginally advisory winds ahead of the cold front this afternoon.
Contemplated adding that area into the Advisory, but HREF
probabilities of reaching criteria maxes out at 40%, and only in
localized areas.

Otherwise, temperatures will be noticeably cooler today due to the
cold front. Highs across northern Utah today will be 10-20F cooler
than yesterday, and across southern Utah, they will be around 4-8
degrees cooler. Temperatures will continue to trend downward
throughout the area tomorrow and into Thursday as the colder airmass
settles in under a mean longwave trough. The airmass will remain
somewhat unsettled tomorrow through Thursday with a few showers
possible across northern Utah and southwest Wyoming. There is a
chance for increased shower activity on Thursday in conjunction with
a weak trailing disturbance along the back edge of the trough.

.LONG TERM (After 00Z/6PM Friday)...A rather mild and quiet week
ahead during the extended forecast period as broad ridging sits over
the Great Basin region. Mostly dry and mild conditions keep quiet
conditions till the potential for a quick round of precip by midweek.

Models continue to favor heights building behind the trough feature
affecting the area during the end of the work week. The
reintroduction of a broad ridge pattern to build over the CWA,
allowing for subsidence and clearing of skies that bring back calmer
spring like weather. The evolution of this ridge over the weekend
and into the following work week will promote zonal/southwesterly
flow to help drive warmer air back in with current forecasted highs
peaking in the low to mid 70s for many Utah valleys while St. George
creeps into the 80s and the Cache as usual remains a bit cooler.
Beyond this deterministic models continue to hint towards a new PNW
trough building that could nudge into the region by midweek and
graze the northern edge of the CWA. Models agree on some transport
of moisture into the area allowing for a quick storm, mostly for
high terrain areas where forcing is sufficient. There remains plenty
of uncertainty at this point on the exact arrival times or path of
this new trough but for now the overall story of the extended period
is a quiet and warm one.

&&

.HYDROLOGY...Cooler temperatures will generally slow snowmelt runoff
through at least the middle of the week. However, at the same time,
rain on snow at the lower/mid elevations today could also serve to
briefly accelerate snowmelt. This would be an issue mostly through
early this afternoon, although any enhanced runoff may not reach
lower portions of the affected streams until later this evening or
even tomorrow morning in some areas. A Flood Advisory remains in
place for Emigration Creek, although it crested below the forecast
last night, remaining below flood stage. There is a chance that it
could briefly reach flood stage tonight, but at the very least,
Emigration Creek and many streams and rivers across the area will be
running high, cold and fast.

&&

.AVIATION...KSLC...VFR conditions are forecast for the SLC
terminals. Gusty northerly winds decrease over the early morning
hours but becoming gusty again by the afternoon with the
introduction of showers. Clouds decks could fall to give into
mountain obscuration with the passing afternoon rain showers before
rising with clearing skies by the evening.

.REST OF UTAH AND SOUTHWEST WYOMING...Prevailing VFR conditions are
forecast for all terminals in Utah and SW Wyoming. Gusty northerly
winds decrease over the early morning hours but become gusty again
by the afternoon over the entire CWA. Isolated to scattered showers
expected to cover the northern half of the CWA with a rain/snow mix.
This could bring periodic IFR conditions to higher elevation
terminals such as EVW. Falling clouds decks could also give into
mountain obscuration with the passing showers before rising with
clearing skies by the evening.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from 4 AM to 7 PM MDT Tuesday for UTZ110-
     111.

     Wind Advisory from noon to 7 PM MDT Tuesday for UTZ114-120-121-
     130-131.

WY...None.
&&

Cheng/Selbig

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Apr 18, 11:09 AM MDT, 50 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1109 AM MDT Tue Apr 18 2023

UTZ104-105-108-110-112-181800-
Salt Lake Valley UT-Wasatch Back UT-Northern Wasatch Front UT-
Western Uinta Mountains UT-Wasatch Mountains I-80 North UT-
1109 AM MDT Tue Apr 18 2023

...A strong thunderstorm will impact portions of southern Rich...
northeastern Salt Lake...southeastern Davis...central Morgan and
northwestern Summit Counties through NOON MDT...

At 1108 AM MDT, the public reported a strong thunderstorm over
Bountiful, moving northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Public.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Salt Lake City, Bountiful, Morgan, North Salt Lake, Centerville,
Woods Cross, West Bountiful, East Canyon State Park, Emigration
Canyon, Henefer, Portersville, Echo, Richville, Emory, Croydon,
University Of Utah, Echo Reservoir and Sugarhouse.

This includes the following highways...
 Interstate 15 between mile markers 311 and 319.
 Interstate 84 between mile markers 102 and 119.
 Interstate 80 in Utah between mile markers 166 and 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4072 11182 4085 11198 4130 11138 4109 11115
TIME...MOT...LOC 1708Z 229DEG 37KT 4084 11183

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH

Church
Local storm report, Apr 18, 11:10 AM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1110 AM MDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             SALT LAKE CITY          40.78N 111.87W
04/18/2023  M0.75 INCH       SALT LAKE          UT   OFFICIAL NWS OBS

1105 AM     HAIL             NE SALT LAKE CITY       40.78N 111.87W
04/18/2023  M0.88 INCH       SALT LAKE          UT   TRAINED SPOTTER

            NICKEL TO DIME SIZED HAIL REPORTED ACROSS DOWNTOWN AND
            THE AVENUES.

&&

CHRISTINE.KRUSE
Special weather statement, Apr 18, 11:12 AM MDT, 47 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1112 AM MDT Tue Apr 18 2023

UTZ101-102-105-181745-
Salt Lake Valley UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
1112 AM MDT Tue Apr 18 2023

...A strong thunderstorm will impact portions of southwestern Salt
Lake and east central Tooele Counties through 1145 AM MDT...

At 1111 AM MDT, Doppler radar was tracking a strong thunderstorm near
Grantsville, moving northeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
West Valley City, Tooele, Grantsville, West Jordan, South Jordan,
Stansbury Park, Tooele Army Depot, Bingham Canyon Mine, Magna,
Copperton, Lake Point and Erda.

This includes Interstate 80 in Utah between mile markers 90 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4044 11253 4060 11262 4081 11213 4054 11205
TIME...MOT...LOC 1711Z 246DEG 31KT 4055 11249

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH

Church
Special weather statement, Apr 18, 11:32 AM MDT, 27 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1132 AM MDT Tue Apr 18 2023

UTZ101-102-104-105-110-181800-
Salt Lake Valley UT-Northern Wasatch Front UT-Wasatch Mountains I-
80 North UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
1132 AM MDT Tue Apr 18 2023

...A strong thunderstorm will impact portions of northern Salt
Lake...southeastern Davis...southwestern Morgan and east central
Tooele Counties through NOON MDT...

At 1132 AM MDT, Doppler radar was tracking a strong thunderstorm near
Magna, or 7 miles northwest of West Valley City, moving northeast at
45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Salt Lake City, West Valley City, Bountiful, Taylorsville, South Salt
Lake, North Salt Lake, Centerville, Woods Cross, West Bountiful,
Emigration Canyon, Salt Lake City International Airport, Magna,
Canyon Rim, Kearns, Millcreek, Sugarhouse, University Of Utah and
Antelope Island State Park.

This includes the following highways...
 Interstate 15 between mile markers 303 and 321.
 Interstate 80 in Utah between mile markers 101 and 127, and between
mile markers 131 and 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4061 11220 4078 11228 4098 11181 4075 11168
TIME...MOT...LOC 1732Z 247DEG 40KT 4074 11215

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH

Church
Local storm report, Apr 18, 11:42 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1142 AM MDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HAIL             GRANTSVILLE             40.59N 112.47W
04/18/2023  E1.25 INCH       TOOELE             UT   PUBLIC

&&

CHRISTINE.KRUSE
Special weather statement, Apr 18, 11:55 AM MDT, 4 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1155 AM MDT Tue Apr 18 2023

UTZ101-102-105-106-111-181845-
Salt Lake Valley UT-Utah Valley UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-Wasatch Mountains South of I-
80 UT-
1155 AM MDT Tue Apr 18 2023

...A strong thunderstorm will impact portions of southern Salt
Lake...northwestern Utah and east central Tooele Counties through
1245 PM MDT...

At 1155 AM MDT, Doppler radar was tracking a strong thunderstorm over
Ophir, or 11 miles south of Tooele, moving northeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Sandy, Murray, West Jordan, Taylorsville, South Jordan, Lehi, Draper,
Riverton, Pleasant Grove, Cottonwood Heights, Midvale, Holladay,
American Fork, Herriman, Eagle Mountain, Alpine, Bluffdale, Cedar
Fort, Ophir and Camp Williams.

This includes Interstate 15 between mile markers 278 and 299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4026 11235 4045 11243 4070 11175 4041 11161
TIME...MOT...LOC 1755Z 244DEG 33KT 4038 11228

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH

Church

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:09 AM MDTSpecial Weather StatementSLCMorgan51 min
Apr 18, 11:12 AM MDTSpecial Weather StatementSLCSalt Lake33 min
Apr 18, 11:32 AM MDTSpecial Weather StatementSLCSalt Lake28 min
Apr 18, 11:41 AM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Tooele34 min
Apr 18, 11:55 AM MDTSpecial Weather StatementSLCSalt Lake50 min
Apr 18, 1:15 PM MDTSpecial Weather StatementSLCDavis30 min
Apr 18, 1:45 PM MDTSpecial Weather StatementSLCSalt Lake30 min
Apr 18, 2:17 PM MDTSpecial Weather StatementSLCMorgan28 min

Nearby

High Wind Warnings in Utah, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.